I am a 35 year old female. I suddenly developed hives after 1 week of arriving Canada (my first visit). Very painful large bumps that often turn red and eventually form great red painful patches , usually at the back of my forearms, my neck and sholders, thighs and especially my Knees. Usually starts around my eyes and lips and ends on closing my eyes.
It occassionally occurs with very itchy palms , but hardly ever occurs on my chest and stomach. this has gone on everyday for 5months. Have been on steroidal treatment (which worked) but which my doctor stopped after a week, Benadryl worked for a couple of weeks , cetirizine HCL, worked also for some weeks , but eventually they all stop being effective. Have called in pest control in case of bugs , changed my detergent several times , but it just keeps recurring. Seen an allergist who thinks im allergic to Coke fish products animal hairs, wool and a number of pollens and many doctors who though that if I left Canada I could be better, Being back to the UK for 5 weeks and im still in Hell. please please help.I sometimes take an overdose just for relief , but my friends say its dangerous. Please please please help if you know something
Urticaria is mainly idiopathic in it’s occurrence and specific cause has not been made out. But the probable theories for it’s occurrence include allergy to food or dust or animals, exposure to extreme climates or use of certain drugs etc. In most cases it I idiopathic, but an examination by a dermatologist is mandatory for confirmation.
In your case, as you have already been taking antihistamines and oral steroids which were of less use, I would recommend to try montelukast, immunosuppressive drugs, antifungal drugs, ultraviolet radiation or tricyclic antidepressants according to your suitability under the supervision of your doctor. Take care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.